Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 2:56 AM MDT for Deuel County, Garden County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2006, 2:56 AM MDT (08:56 UTC)
- Expired
- Jun 5, 2006, 3:30 AM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:34 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:41 AM MDT, 15 minutes earlier.
Area forecast discussion, Jun 5, 2:41 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT MON JUN 5 2006 .DISCUSSION... SCATTERED CONVECTION ONGOING WITH FORECAST CHALLENGE TODAY POPS AND SEVERE POTENTIAL. THE DISTURBANCE MOVING EAST THROUGH THE NEB PANHANDLE ATTM PUSHING EAST AT 41 KNOTS AND WILL BE THROUGH FORECAST AREA BY 12Z. CONVECTION MAINTAINING WITH BOUNDARY THAT DRIFTED NORTHWEST THROUGH THE LNX RADAR AT MIDNIGHT TO GIVE ADDITIONAL LIFT WITH STORMS EXPECTED TO PUSH EAST INTO BROWN...BLAINE AND KEYA PAHA COUNTIES BY 4 AM. THEN SECOND CLUSTER OF STORMS IN SOUTHERN PANHANDLE INTENSIFING WHILE MOVING EAST WITH RED WILLOW PROFILER SHOWING SOUTHEAST WINDS TO 35 KNOTS IN LOWEST GATES INCREASING THE INFO TO STORMS IN THE SOUTHERN PANHANDLE. MODELS CLOSE TODAY IN PUSHING FRONTAL SYSTEM SOUTHEAST AND EXTENDING NORTHEAST TO SOUTHWEST ACROSS NEB BY 00Z. THE H85 DEWPOINTS TO 14 DEG C PLUS WEDGES NORTH TO PROVIDE AMPLE MOISTURE THROUGH CENTRAL NEB AS STRONGER WAVE MOVES EAST BY 18Z. THEN BOUNDARY TO REMAIN FOCUS FOR SEVERE STORM DEVELOPMENT GENERALLY IN AREAS EAST OF 83 THIS AFTERNOON IN DEFORMATION ZONE. MODERATE RISK AREA CLIPS EASTERN ZONES WITH IMPACT OF CURRENT CONVECTION TO LINGER INTO THE MORNING WITH SHOWERS AND THUNDERSTORMS SCATTERED FROM THE SOUTHWEST TO NORTH CENTRAL AS MCS FORMING OVER THE SOUTHWEST PANHANDLE MOVES SOUTHEAST. LAPS DATA SUGGESTS THE SOUTHWEST MAY BE BETTER CAPPED WITH CONVECTION TO AT LEAST WEAKEN WHILE MOVING SOUTHEAST...TIME WILL TELL. FOR TODAY THE FRONT WILL EXTEND FROM NEAR VTN TO IML BY 18Z THEN ANW TO MCK AT 00Z. AREAS EAST OF HIGHWAY 83 WILL BE PRIMED AS STRONG MID LEVEL DISTURBANCE MOVES EAST. H85 DEWPOINTS INTO THE MID TEENS ...K INDICES IN THE MID 30S...AND PW RATIOS AT OR ABOVE AN INCH BRINGS TO LIGHT POTENTIAL FOR HEAVY RAINFALL ALSO INTO THE NCNTRL THIS AFTERNOON. TONIGHT THE FRONT WILL SLIP SOUTH WITH DRIER AIR TO FILTER IN ACROSS THE NORTHWEST. AS THE SURFACE HIGH BUILDS SOUTHEAST OVERNIGHT CLEARING EXCEPT FOR THE FAR SOUTHWEST WHERE UPSLOPE FLOW AND MOISTURE BEING DRAWN NORTHWEST MAY KEEP SOME CLOUD COVERAGE OVER. THE UPPER RIDGE BUILDS THEN THROUGH THURSDAY WITH THE NEXT SYSTEM TO MOVE OUT ONTO THE HIGH PLAINS WEDNESDAY NIGHT. INCREASING UPSLOPE FLOW AND H85 JETLET TO 40 KNOTS OVERNIGHT INTO THURSDAY MORNING WILL BRING A CHANCE FOR RAIN IN THE WEST AS A STRONG WAVE MOVES THROUGH THE UPPER RIDGE. BY MIDWEEK THICKNESS VALUES SUPPORT WARMER TEMPERATURES THAN CURRENT GUIDANCE SUGGEST AND RAISED TEMPERATURES ON THURSDAY AND FRIDAY. FRIDAY THROUGH SUNDAY THE UPPER RIDGE BUILDS EAST WITH THE SOUTHWEST FLOW TO BECOME DOMINATE AS SYSTEM MOVES THROUGH THE PLAINS. FEW CHANGES MADE TO THE EXTENDED PERIOD AS PROGRESSIVE PATTERN SHOWN. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 434 FOR SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA.. && 19
Hazardous weather outlook, Jun 4, 2:49 PM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SUN JUN 4 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SUN JUN 4 2006 /249 PM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MOVING ACROSS THE EASTERN PANHANDLE INTO NORTH CENTRAL NEBRASKA TONIGHT. GENERALLY THE THUNDERSTORM WILL NOT BE SEVERE...HOWEVER ISOLATED AREAS OF LARGE HAIL CAN NOT BE RULED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LATE MONDAY...A COLD FRONT IS EXPECTED TO DRIFT SOUTHEAST AND PRODUCE A CHANCE FOR SEVERE THUNDERSTORMS MAINLY SOUTHEAST OF LINE FROM OGALLALA TO AINSWORTH. ACTIVITY SHOULD OCCUR IN THE AFTERNOON AND EVENING. WEDNESDAY AND THURSDAY...ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE. THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO BECOME SEVERE IS UNCERTAIN BUT THUNDERSTORM CHANCES ARE SLIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MAY BE NEEDED MONDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:22 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 53 min |
| Jun 5, 3:22 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 35 min |
| Jun 5, 4:14 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 61 min |
| Jun 5, 6:50 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 5, 1:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 18 min |
| Jun 5, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Jun 5, 3:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 58 min |
| Jun 5, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
| Jun 5, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 53 min |
| Jun 5, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 48 min |
| Jun 5, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Jun 5, 4:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Jun 5, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jun 5, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jun 5, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jun 5, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 5, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 5, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jun 5, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.